Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 38, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 23, 2013, 6:32 PM CDT for Tallahatchie County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2013, 6:32 PM CDT (23:32 UTC)
- Expired
- Mar 23, 2013, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:50 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 23, 3:50 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT SAT MAR 23 2013 .DISCUSSION... TONIGHT...A SURFACE LOW WILL TRACK EASTWARD ACROSS THE GULF COAST STATES PROVIDING A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS TO THE LOWER MISSISSIPPI VALLEY AND SOUTHEAST STATES. A FEW STRONG STORMS WITH HAIL ARE POSSIBLE ACROSS NORTH MISSISSIPPI THIS EVENING. THE HEAVIEST RAINFALL WILL ALSO BE IN THAT SAME AREA TONIGHT. SUNDAY AND SUNDAY NIGHT...A SECOND SURFACE LOW WILL TRACK ACROSS THE NORTHERN PART OF THE FORECAST AREA SUNDAY MORNING THEN TO THE NORTHEAST. TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THIS STORM SYSTEM WILL PROVIDE WINDY CONDITIONS SUNDAY AFTERNOON AND EVENING WHICH MAY WARRANT A WIND ADVISORY. TEMPERATURES SUNDAY WILL FALL DURING THE AFTERNOON WITH STRONG COLD AIR ADVECTION. MONDAY THROUGH WEDNESDAY...AN UNSEASONABLY COLD AIRMASS WILL BE IN PLACE THROUGH THE PERIOD. AN UPPER LEVEL SHORTWAVE WILL PROVIDE SOME LIGHT RAIN OR SNOW SHOWERS MONDAY IN THE NORTHEAST AND SCATTERED FLURRIES ACROSS THE NORTH MONDAY NIGHT. HIGH PRESSURE WILL BE IN CONTROL TUESDAY NIGHT AND WEDNESDAY. THURSDAY THROUGH SATURDAY...A GRADUAL WARMING TREND WILL OCCUR ALONG WITH A RETURN FLOW OF MOISTURE. A FEW UPPER LEVEL SHORTWAVES WILL PROVIDE CHANCES OF SHOWERS. THUNDERSTORMS ARE ALSO POSSIBLE IN ADVANCE OF A COLD FRONT TO THE NORTH SATURDAY. SWC && .AVIATION... 18Z TAFS MIDDAY CIGS HAD IMPROVED TO MVFR...WITH ISOLATED VFR ACROSS THE MIDSOUTH. SHRA WITH ISOLATED TSRA WAS NOTED ON RADAR TO THE SOUTH OF MEM...LIFTING NORTHEAST. TS CHANCES WILL INCREASE AFTER 22Z NEAR AND TO THE SOUTH OF MEM...EASTWARD TO TUP. TS CHANCES WILL PEAK LATE THIS EVENING...ASSOCIATED WITH A DEEP MID LEVEL TROF PASSAGE. SOME SMALL HAIL WILL BE POSSIBLE WITH THE LATE NIGHT STORMS... PARTICULARLY NEAR TUP. SURFACE TROF WILL SWEEP EASTWARD ACROSS THE MIDSOUTH IN THE 15Z TO 18Z SUNDAY PERIOD. THIS FEATURE WILL BRING STRONGER SOUTHWEST WINDS AND TRANSITION TO VFR NEAR THE END OF THE TAF PERIOD. JBR WILL LIKELY REMAIN MVFR WITH OCCASIONAL SHRA THOUGH MIDDAY SUNDAY... GIVEN THE CLOSER PROXIMITY TO AN UPPER LOW. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 47 51 32 46 / 100 30 10 10 MKL 46 54 31 44 / 100 70 20 20 JBR 43 45 32 44 / 90 30 10 10 TUP 50 59 31 48 / 100 60 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 23, 5:43 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 543 PM CDT SAT MAR 23 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 543 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER A PORTION OF NORTH MISSISSIPPI ALONG AND SOUTH OF AN CLARKSDALE TO IUKA LINE. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT AND DAMAGING WINDS IS A SECONDARY THREAT. STRONG THUNDERSTORMS WITH SMALLER HAIL AND GUSTY WINDS ARE POSSIBLE ACROSS THE REST OF NORTH MISSISSIPPI AND EAST ARKANSAS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE EXPECTED ACROSS THE MIDSOUTH SUNDAY AFTERNOON AND EVENING AS A SURFACE LOW TRACKS ACROSS THE REGION. WINDS WILL LIKELY BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT IN SUPPORT OF SEVERE WEATHER. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:02 PM CDT | River Flood Warning | MEG | Monroe | 15 hr |
| Mar 22, 9:02 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 15 hr |
| Mar 23, 2:12 AM CDT | Special Weather Statement | MEG | Lee | 33 min |
| Mar 23, 2:24 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 51 min |
| Mar 23, 2:52 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.